Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 9, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 21, 2024, 2:51 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 21, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2024, 2:51 AM EDT (06:51 UTC)
- In effect from
- Jun 21, 2024, 8:00 AM EDT
- Expired
- Jun 21, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WHUS41 KCAR 210651 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 251 AM EDT Fri Jun 21 2024 MEZ029-030-220000- /O.NEW.KCAR.BH.S.0009.240621T1200Z-240622T0000Z/ Coastal Hancock-Coastal Washington- 251 AM EDT Fri Jun 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the 70s to low 80s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the upper 40s to low 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
1 follow-up statement
095 WHUS41 KCAR 212348 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 748 PM EDT Fri Jun 21 2024 MEZ029-030-220100- /O.EXP.KCAR.BH.S.0009.000000T0000Z-240622T0000Z/ Coastal Hancock-Coastal Washington- 748 PM EDT Fri Jun 21 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 12:19 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 21, 12:19 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1219 AM EDT Fri Jun 21 2024 .SYNOPSIS... A cold front will exit the area late tonight and will be followed by high pressure on Friday. Low pressure will approach on Saturday and track north of our area Sunday. A cold front will cross the area Monday followed by high pressure building in Tuesday. && .NEAR TERM /THROUGH TODAY/... 12:19AM Update...Minor tweaks to the ongoing POPs grids for showers continue to push through Downeast and the southern portions of the Central Highlands. Radar echos across Northern Maine appear to be virga given the very dry boundary layer. Dew Points remain above 70F south of a line from Blanchard to Brownville to Topsfield. North of this line Dew Points are already falling back through the 50s and expecting 40s soon. Air temperatures continue to fall quickly across the north with a cool NW wind. Drier air is gonna take all night to push towards the Downeast coast with the front slowly creeping S-SE. Minor tweaks to the T&Td forecast. 950 PM Update: Instability continues to wane with little to no lightning activity currently detected across the area. Forecast soundings along the coast show warming mid-levels contributing to weaker mid level lapse rates and lower MUCAPE for parcels initiating above the low level inversion leftover from previous strong to severe thunderstorm activity this afternoon. Trimmed isolated thunder further and confined it to the coast and adjacent coastal waters with this update. Limited elevated instability, primarily around and below the freezing level, and lift from the cold front will maintain a chance of showers into the evening, with numerous showers and a period of light rain between Bangor and Bar Harbor. Dew points have fallen into the mid 50s across northern Maine behind the front. This much drier air will filter into the rest of the area by late tonight, providing much needed relief from the heat wave of the past few days. Previous Discussion: The front exits off the coast later tonight. Still looking for cooler temperatures and lower dew points to advect southward into Friday, but did bump up Friday highs slightly with some low 80s Downeast. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Friday Night and Saturday... Zonal WNW flow over the area with a strengthening WNW/ESE oriented front positioned just south of our forecast area. Cloudy/mostly cloudy skies Fri night/Sat Downeast, but partly cloudy skies north. Also a chance of rain over southern portions of the area with likely dry conditions in the north. Area will be under a stable airmass on the north (cool) side of the front, and don't expect any thunderstorms. Some fog near the coast. Saturday Night... The front to our south begins to creep north and close to Downeast as a warm front, and expect increasing rain chances from south to north as this occurs. Still expect the more significant rain toward Sunday though. Sunday... As an upper trough approaches from the west, the warm front extending east from an approaching surface low around Ottawa continues to pivot north. Still some uncertainty on the frontal positioning, but it appears the heavier rainfall will be over Northern Maine just north of the warm front where good overrunning will be occurring. Good shot that areas with the best overrunning just north of the front could exceed an inch of rain during the day Sunday and into Sunday evening. Chance of storms late in the day, best chance Downeast, in the warm sector south of the warm front advancing north. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Surface low pressure looks to track east across either Northern Maine or just north of us Sun night/Mon, with a cold front moving through around late Monday. Still a good amount of uncertainty on how exactly things evolve, but looks like wet, unsettled conditions Sun night/Mon with potential for thunderstorms as well. Looking for a bit of a break around Tuesday, but the next cold front with shower/thunderstorm potential looks on track for Wed/Thu. Still about 24 hours of timing uncertainty for this Wed/Thu system. Temperatures Sun night to Thu generally near or a bit warmer than average. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR with NW winds 5-15 kts. Another round of scattered showers will continue this evening through about 4-5z at KBGR and KBHB. A small (10 to 15 percent) chance of thunder remains for KBHB through this time. SHORT TERM: Friday night and Saturday... VFR north. MVFR possibly developing Downeast late Friday night into Saturday with potential for light rain. Possible IFR or worse in low clouds and fog along coast, including BHB late Fri night into Sat. Light winds becoming S 5-10 kts Sat. Saturday Night...IFR likely Downeast, including BHB/BGR, esp after midnight. Generally VFR from HUL north. S wind 5 kts. Sunday through Monday...Mainly MVR, with periods of IFR, with rain and low clouds. Potential of storms Downeast Sunday and areawide Monday. S winds around 10 kts. Monday Night and Tuesday...Winds becoming NW around 10 kts, with conditions gradually improving to mostly VFR for Tuesday. && .MARINE... NEAR TERM: Winds will shift to northwest later tonight, and eventually to northeast by Friday morning. Seas are expected to remain around 2 to 3 feet. SHORT TERM: Small craft level seas appear likely Sun night to Tue morning, with the potential for small craft level winds as well. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW/Sinko Short Term...Foisy Long Term...Foisy Aviation...MCW/Sinko/Foisy Marine...MCW/Sinko/Foisy
Hazardous weather outlook, Jun 21, 2:51 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 251 AM EDT Fri Jun 21 2024 MEZ001>006-010-011-015>017-031-032-220700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 251 AM EDT Fri Jun 21 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-220700- Coastal Hancock-Coastal Washington- 251 AM EDT Fri Jun 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-220700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 251 AM EDT Fri Jun 21 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 20, 10:02 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Caribou ME
1002 PM EDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Marine Tstm Wind Bar Harbor 44.39N 68.20W
06/20/2024 M46 MPH ANZ052 ME Buoy
ATGM1 Station 8413320.
0345 PM Tstm Wnd Dmg Garland 45.04N 69.16W
06/20/2024 Penobscot ME Law Enforcement
Tree blocking Oliver Hill Rd.
0350 PM Tstm Wnd Dmg Bradford 45.07N 68.94W
06/20/2024 Penobscot ME Law Enforcement
Tree and wires down.
0356 PM Tstm Wnd Dmg 2 ENE Levant 44.89N 68.89W
06/20/2024 Penobscot ME Fire Dept/Rescue
Tree down on wires.
0356 PM Tstm Wnd Dmg Levant 44.87N 68.93W
06/20/2024 Penobscot ME Law Enforcement
Tree down on wires.
0411 PM Tstm Wnd Dmg Orono 44.89N 68.67W
06/20/2024 Penobscot ME Law Enforcement
Wires down catching ground on fire.
0416 PM Tstm Wnd Dmg Hermon 44.81N 68.92W
06/20/2024 Penobscot ME Public
Tree down on building.
0424 PM Tstm Wnd Dmg Bangor 44.80N 68.77W
06/20/2024 Penobscot ME Fire Dept/Rescue
Tree and wires down onto a house.
0424 PM Tstm Wnd Dmg 2 NNE Bangor 44.82N 68.77W
06/20/2024 Penobscot ME Fire Dept/Rescue
Tree down across wires.
0455 PM Tstm Wnd Dmg 3 NNE Castine 44.43N 68.77W
06/20/2024 Hancock ME Fire Dept/Rescue
Tree down on wires.
0500 PM Tstm Wnd Dmg 3 S Eastbrook 44.63N 68.27W
06/20/2024 Hancock ME Fire Dept/Rescue
Tree down across Eastbrook Road.
0505 PM Tstm Wnd Dmg 3 WSW Franklin 44.57N 68.29W
06/20/2024 Hancock ME Fire Dept/Rescue
Trees and wires down across West Franklin
Road.
0512 PM Tstm Wnd Dmg Franklin 44.59N 68.23W
06/20/2024 Hancock ME Fire Dept/Rescue
Trees and wires down.
0519 PM Tstm Wnd Dmg 1 NNE Gouldsboro 44.49N 68.03W
06/20/2024 Hancock ME Fire Dept/Rescue
Trees down on wires.
0520 PM Tstm Wnd Dmg Ellsworth 44.54N 68.42W
06/20/2024 Hancock ME Public
Trees and wires down in town.
0524 PM Tstm Wnd Dmg 3 ESE Sorrento 44.49N 68.12W
06/20/2024 Hancock ME Fire Dept/Rescue
Trees down across U.S. Route 1 near the
Gouldsboro town line blocking the southbound
lane.
0329 PM Tstm Wnd Gst 3 SE Dexter 45.00N 69.24W
06/20/2024 M43 MPH Penobscot ME Public
Measured at Dexter Airport.
0334 PM Tstm Wnd Gst 3 NE Corinna 44.95N 69.21W
06/20/2024 M40 MPH Penobscot ME Public
0419 PM Tstm Wnd Gst 1 ESE Holden 44.75N 68.66W
06/20/2024 M42 MPH Penobscot ME Public
0520 PM Tstm Wnd Gst 1 S Bar Harbor 44.37N 68.20W
06/20/2024 M45 MPH Hancock ME Public
Rainwise personal weather station measured
gust.
0529 PM Tstm Wnd Gst Cadillac Mountain 44.35N 68.23W
06/20/2024 M46 MPH Hancock ME Mesonet
0531 PM Tstm Wnd Gst 3 SSE Winter Harbor 44.35N 68.06W
06/20/2024 M48 MPH Hancock ME Other Federal
&&
MSLocal storm report, Jun 21, 1:39 AM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
139 AM EDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Tstm Wnd Dmg 2 WSW Charleston 45.07N 69.07W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down on Route 15 in
Charleston.
0350 PM Tstm Wnd Dmg 2 NNE Bradford 45.10N 68.93W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down on powerlines near
the Bradford Fire Station.
0351 PM Tstm Wnd Dmg 2 SE East Corinth 44.98N 69.00W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down on Main St was
struck by lightning and caught fire.
0352 PM Tstm Wnd Dmg 2 SE Bradford 45.05N 68.91W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Trees and wires down on
Reeves Road.
0354 PM Tstm Wnd Dmg 1 ENE Corinna 44.93N 69.24W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down blocking the road.
0358 PM Tstm Wnd Dmg 3 ESE Newport 44.82N 69.22W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down partially blocking
Old Bangor Road.
0412 PM Tstm Wnd Dmg 5 ESE Exeter 44.93N 69.06W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Tree down on the wires
partially blocking Avenue Road.
0416 PM Tstm Wnd Dmg 2 WSW Hermon 44.79N 68.95W
06/20/2024 Penobscot ME Fire Dept/Rescue
Delayed Report. Tree down partially blocking
Swan Road.
0416 PM Tstm Wnd Dmg 1 S Orono 44.87N 68.68W
06/20/2024 Penobscot ME Fire Dept/Rescue
Delayed Report. Tree down on wires and
laying on a house on Union St.
0420 PM Tstm Wnd Dmg 1 SSW Orono 44.87N 68.68W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Trees and wires down on
Margin St.
0424 PM Tstm Wnd Dmg 1 SSW Bradley 44.91N 68.63W
06/20/2024 Penobscot ME Public
Delayed Report. Tree down on powerlines.
0435 PM Tstm Wnd Dmg 2 SE Bradley 44.91N 68.60W
06/20/2024 Penobscot ME 911 Call Center
Delayed Report. Trees down on Ten Road.
&&Local storm report, Jun 21, 2:02 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
202 AM EDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 2 NE Cranberry Isles 44.26N 68.24W
06/20/2024 Hancock ME Public
Delayed Report. A few trees down on
Ridgewood Road.
&&
JSNearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.